Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 92, NWS Des Moines, IA

May 24, 2012Black Hawk County, Grundy County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 24, 2012, 4:55 PM CDT for Black Hawk County, Grundy County, Tama County, Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 4:55 PM CDT (21:55 UTC)
Expired
May 24, 2012, 5:45 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Black Hawk County, IA, Grundy County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:25 PM CDTTSTM WND DMGWaterloo, IAUPROOTED 3 FOOT IN DIAMETER TREE AT ORANGE ELEMENTARY SCHOOL...NUMEROUS LARGE TREE BRANCHES DOWNED NEAR SCHOOL ALONG WASHINGTON STREET
May 24, 5:25 PM CDTTSTM WND GST 704 Se Waterloo, IAMEASURED BY IDOT RWIS
May 24, 5:33 PM CDTHAIL 1Dunkerton, IASTRONG WINDS ALSO DAMAGED NEW SWING SET. RELAYED BY KWWL TV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:30 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KDMX 242155
SVRDMX
IAC013-075-171-242245-
/O.NEW.KDMX.SV.W.0092.120524T2155Z-120524T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
455 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...
  EASTERN GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 545 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  EAST OF CONRAD...OR 16 MILES NORTHEAST OF MARSHALLTOWN...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...REINBECK...HUDSON...LA PORTE CITY...CEDAR FALLS...
  EVANSDALE...LINCOLN...MORRISON...TRAER...WATERLOO AIRPORT...
  GILBERTVILLE...ELK RUN HEIGHTS...RAYMOND...JESUP GOLF COURSE AND
  DUNKERTON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4229 9213 4229 9229 4220 9229 4205 9259
      4219 9277 4221 9277 4222 9280 4264 9249
      4264 9208 4230 9208
TIME...MOT...LOC 2155Z 225DEG 41KT 4223 9268
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
4 follow-up statements
115 
WWUS53 KDMX 242210
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT THU MAY 24 2012

IAC013-075-171-242245-
/O.CON.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
TAMA IA-GRUNDY IA-BLACK HAWK IA-
510 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACK HAWK...
EASTERN GRUNDY AND NORTHEASTERN TAMA COUNTIES UNTIL 545 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REINBECK...OR 15 MILES SOUTHWEST OF WATERLOO...MOVING NORTHEAST AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
  WATERLOO...HUDSON...LA PORTE CITY...CEDAR FALLS...EVANSDALE...
  WATERLOO AIRPORT...GILBERTVILLE...ELK RUN HEIGHTS...RAYMOND...JESUP
  GOLF COURSE AND DUNKERTON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4229 9213 4229 9229 4224 9229 4219 9262
      4227 9269 4238 9269 4264 9249 4264 9208
      4230 9208
TIME...MOT...LOC 2210Z 226DEG 43KT 4236 9249
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
577 
WWUS53 KDMX 242218
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT THU MAY 24 2012

IAC075-171-242228-
/O.CAN.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
TAMA IA-GRUNDY IA-
518 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRUNDY AND
NORTHEASTERN TAMA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4229 9213 4230 9253 4244 9253 4247 9255
      4252 9255 4264 9249 4264 9208 4230 9208
TIME...MOT...LOC 2218Z 234DEG 48KT 4242 9236

$$

IAC013-242245-
/O.CON.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
BLACK HAWK IA-
518 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLACK HAWK
COUNTY UNTIL 545 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HUDSON...OR 7 MILES SOUTH OF WATERLOO...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  WATERLOO...LA PORTE CITY...EVANSDALE...WATERLOO AIRPORT...
  GILBERTVILLE...ELK RUN HEIGHTS...RAYMOND...JESUP GOLF COURSE AND
  DUNKERTON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4229 9213 4230 9253 4244 9253 4247 9255
      4252 9255 4264 9249 4264 9208 4230 9208
TIME...MOT...LOC 2218Z 234DEG 48KT 4242 9236
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
995 
WWUS53 KDMX 242231
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT THU MAY 24 2012

IAC013-242245-
/O.CON.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
BLACK HAWK IA-
531 PM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BLACK
HAWK COUNTY UNTIL 545 PM CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EVANSDALE...OR 8 MILES EAST OF WATERLOO...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  DUNKERTON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4230 9213 4247 9234 4264 9242 4264 9208
      4230 9208
TIME...MOT...LOC 2231Z 234DEG 48KT 4253 9215
WIND...HAIL 60MPH 1.00IN

$$

BEERENDS
654 
WWUS53 KDMX 242241
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT THU MAY 24 2012

IAC013-242252-
/O.EXP.KDMX.SV.W.0092.000000T0000Z-120524T2245Z/
BLACK HAWK IA-
541 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BLACK HAWK COUNTY WILL
EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4230 9213 4247 9234 4264 9242 4264 9208
      4230 9208
TIME...MOT...LOC 2242Z 234DEG 48KT 4262 9199

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:40 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 24, 3:40 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT THU MAY 24 2012

.SHORT TERM /TONIGHT/...
SURFACE LOW HAS MOVED INTO SOUTHEAST MN AND HAD DEVELOPED A WELL
DEFINED PRESSURE COUPLET OVER THE PAST FEW HOURS.  AS LOW MOVES OUT
IN RESPONSE TO THE STRONG S/WV FROM CENTRAL SD...COLD FRONT WILL
SWEEP ACROSS THE CWA THIS EVENING.  CURRENT SQUALL LINE EXTENDING
FROM NEAR KMCW-KCSQ IS HAVING TROUBLE GETTING ORGANIZED SOUTH OF
HIGHWAY 30 IN SPITE OF THE FAVORABLE SHEAR ENVIRONMENT.  CAP IS
WEAKENING...ALSO FAVORABLE...HOWEVER IT APPEARS THE SHEAR IS
STRONGER THAN THE AVAILABLE CAPE TO SUPPORT THE UPDRAFTS.  THESE
FACTORS SHOULD KEEP THE MAIN THREAT OF SEVERE WEATHER OVER THE FAR
NORTHEAST AND AREAS NORTHEAST.  REST OF THE FORECAST WILL BE QUIET
WITH HIGH PRESSURE BUILDING INTO THE AREA ALONG WITH A PUSH OF DRIER
AIR.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ANY BREAK OVERNIGHT WILL BE SHORT LIVED AS WARM ADVECTION AND
THETA-E ADVECTION IS EXPECTED TO INTENSIFY ON FRIDAY.  THE THREAT
FOR CONVECTION WILL INCREASE GRADUALLY FROM SOUTH TO NORTH DURING
THE DAY AS A WARM FRONT PUSHES TOWARD THE STATE WITH INCREASING
LIFT.  HAVE INCREASED POPS TO HIGH END CHANCE BY AFTERNOON IN THE
SOUTH AND WEST AND CANNOT RULE OUT SOME SEVERE ELEVATED CONVECTION
AS INSTABILITY INCREASES WITH THE STRONG THETA-E ADVECTION.  THE
THREAT OF STORMS WILL EXPAND ACROSS THE ENTIRE CWA ON FRIDAY NIGHT
AS STRONG LLJ INTERSECTS BOUNDARY.  ANTICIPATE BEST THREAT SHIFTING
INTO NORTHERN IA AS FRONT REMAINS PROGRESSIVE AND HAVE INCREASED
POPS TO LIKELY IN THOSE LOCATIONS.  FARTHER SOUTH...WARM SECTOR WILL
START EXPANDING ACRS THE STATE AS THE FRONT HEADS NORTH.  THIS VERY
WARM AND HUMID AIRMASS WILL OVERTAKE THE STATE ON SATURDAY WITH
CONVECTION BECOMING LIMITED TO THE FAR NORTH. LITTLE CONVECTION IS
EXPECTED SATURDAY NIGHT INTO SUNDAY AS THE AREA WILL BE CAPPED AND
STRONG SOUTH WINDS KEEP READINGS WELL INTO THE 80S TO LOWER 90S.
HOWEVER...UPPER SYSTEM TRAVELING THROUGH THE PLAINS WILL PUSH A
FRONT INTO THE STATE SUNDAY NIGHT INTO MONDAY.  WITH THE UPPER LOW
AND ASSOCIATED FORCING LIFTING TO THE WEST AND NORTH OF THE
STATE...MUCH OF THE WIDESPREAD PRECIPITATION WILL STAY IN THOSE
LOCATIONS.  WITH QG FORCING MORE LIMITED IN IOWA AND FRONT PASSING
THROUGH AT UNFAVORABLE TIME...ANTICIPATE CONVECTION TO BE MORE
SCATTERED IN IOWA.  THEREAFTER...NEXT THREAT OF PRECIPITATION ARRIVES
MID WEEK AS NEXT SYSTEM IN BROAD WEST FLOW HEADS INTO THE REGION.

&&

.AVIATION...24/18Z
COLD FRONT IS MAKING SLOWLY PROGRESS ACROSS THE STATE.  CAPPING IS
PUSHING INTO THE STATE AT PRESENT AND SHOULD LIMIT THE CONVECTION
ASSOCIATED WITH THE FRONT.  SOME THUNDERSTORM ACTIVITY IS TAKING
PLACE OVER NORTHERN IA AND FEEL THE BEST CHANCE FOR TSRA WILL BE IN
THE NORTHERN SITES.  CARRIED A BRIEF WINDOW OF FOR THAT AND ALSO
BROUGHT IN SOME MVFR CIGS FOR A FEW HOURS POST FROPA.  EXPECT TO SEE
CLEARING TONIGHT WITH WINDS DIMINISHING RAPIDLY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...MS MAY 12
LONG TERM...COGIL
Hazardous weather outlook, May 24, 3:59 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT THU MAY 24 2012

IAZ027-028-038-039-049-050-061-062-073>075-083>086-094>097-251100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
359 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS WILL BE THE
PRIMARY THREAT. QUARTER SIZE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW
SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER
DETERMINED LATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED UNTIL 8 PM THIS EVENING.
ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED AT VARIOUS TIMES
THROUGH MEMORIAL DAY.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-082-
092-093-251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
359 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED UNTIL AROUND SUNSET THIS
EVENING. THERE IS A LOW PROBABILITY OF SEVERE WEATHER WITH
DAMAGING WINDS THE PRIMARY THREAT. QUARTER SIZE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS THROUGH MONDAY. A FEW
SEVERE STORMS ARE POSSIBLE BUT SPECIFIC THREATS WILL BE BETTER
DETERMINED LATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. SPOTTER
ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THROUGH MEMORIAL DAY.

In the hours before

Special weather statement, May 24, 3:07 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
307 PM CDT THU MAY 24 2012

IAZ017-026-027-242030-
BUTLER-CERRO GORDO-FRANKLIN-
307 PM CDT THU MAY 24 2012

...NICKEL SIZE HAIL POSSIBLE...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL FRANKLIN COUNTY...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  DOUGHERTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS
Local storm report, May 24, 4:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 S DUMONT              42.70N 92.98W
05/24/2012  E1.00 INCH       BUTLER             IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, May 24, 4:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
411 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             3 N PARKERSBURG         42.62N 92.78W
05/24/2012  E0.75 INCH       BUTLER             IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, May 24, 4:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 NW ACKLEY             42.58N 93.09W
05/24/2012  E1.00 INCH       FRANKLIN           IA   PUBLIC

            FROM NSSL SHAVE

&&

JJOHNSON
Local storm report, May 24, 4:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             NE LAMONI               40.62N 93.94W
05/24/2012  E0.75 INCH       DECATUR            IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, May 24, 4:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
436 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 NW PARKERSBURG        42.58N 92.80W
05/24/2012  E1.00 INCH       BUTLER             IA   PUBLIC

            NSSL SHAVE

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:26 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac49 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac45 min
May 23, 8:51 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas39 min
May 24, 3:30 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Hardin45 min
May 24, 3:56 PM CDTSevere Thunderstorm WarningDMXBremer, Butler, Grundy49 min
May 24, 4:26 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne49 min
May 24, 4:30 PM CDTSevere Thunderstorm WarningDMXBremer19 min
May 24, 5:51 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek39 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.